Last reply 3 weeks ago
Recently diagnoses

Hi all, I’m new on here. Just been diagnosed with relapsing remitting MS and have decided to go with Tecfidera medication which j will be starting in the next few weeks. Any advice you can give me that I need to know in the first few weeks/months.
Thanks in advance

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
1 month ago

Hi @mark_harlin and welcome.

There’s been lots of advice requested and offered regarding Tecfidera.

Just select the Tecfidera Tag that has been automatically added to the bottom of your post above, to access this information.


mark_harlin
1 month ago

Thanks stumbled.


grandma
1 month ago

Hi Mark, apparently he has only ‘stumbled’ after he’s had one or two, but perhaps I shouldn’t be telling tales outside school😜🥊

But comedy aside, you will be joining a sub-culture called the Teccy Club, some like me have been on it for just over a year, some years, some a few weeks, and a lot like you just starting. Everyone if us is different but the basics are ‘as described on the box’ low dose for two weeks, then moving up to full dose. Flushing and itching within a short time of taking the dose, bad tum, usually for a day or two in wk 3, things then start to settle down and usually by wk8 all side effects have settled and you will know what is ‘normal’ for you. But there are one or two who have suffered really badly with ongoing stomach cramps etc., so a word in your ms nurses shell like should deal with any reactions that are too much for you. Some people take an anti-histamine, some an asprin, there are lots of small things you can do yourself and a lot of people on this site who will offer their help and experience, and as you already know, with ms, there’s no such thing as a silly question😍


highlander
1 month ago

Hi @mark_harlin
Been using Tec for just under a year.
Other than what @grandma has already mentioned, stock up on tissues, well for me my nose runs at the most inopportune moments in streams and no end of antihistamines has stopped it happening.
Happy trails


kbmsutton1
1 month ago

Hey @mark Harlin I have been on Tecfidera for about 3 years. As Grandma said there is a feeling sometimes of flushing and you can get red and hot. I always eat then take it in morning after breakfast at night after dinner. And I try to take it around the same time everyday. After 2 weeks or so I had the intense stomach cramping and that really sucks. But once you get through that ive had smooth sailing. The stomach cramping happens to some and some it doesn’t according to my Doc. Good luck and I’m here you need any more help.


rogersouthall
1 month ago

Mark, just a warning, I was on Tecfidera and after almost 8 months was taken off it, my white blood count was low, therefore I was open for all infections and then I was told that it had given me the JC brain virus, now, take away the panic and read very carefully all the down sides, that is why I no longer take any drug, other than CBD oil, read my blog

http://www.wholesorts.com it may help, but whatever you decide, take notice of your body and don’t be bullied into taking anything


dominics
1 month ago

Was on it 9y. I flushed v v badly about 4 days in 7. It was like a bad sunburn and I learnt to manage the irritation by reminding myself that it was real. Lo and behold it suddenly went. 45 min start to finish and I went scarlet. White shirts make it appear worse! Sometimes itchy too.

Beats the hell out of not treating your MS 😉

Best of luck.


mark_harlin
3 weeks ago

Well it’s day 1 and so far so good. Early days though.


stumbler
3 weeks ago

Good luck with it, @mark_harlin .


mark_harlin
3 weeks ago

Cheers stumbled.


highlander
3 weeks ago

Hi @mark_harlin
You’re now a fully badged member of the TEC gang.
Welcome to our club in a club.
Happy trails.


grandma
3 weeks ago

I’ve had the same as @highlander, runny nose. It’s pure liquid and happens very quickly so loads of tissues in pockets, up sleeves etc are required. Small price to pay for 14 mths release free so far as opposed to 2/3 a year🥊😜


petedub
3 weeks ago

Hi mark.

Been on tecfidera for about a month now. Its going really well so far. I get the odd flush and had a weird itchy feeling on my scalp one morning but nothing major.

Hope it goes well for ya buddy👍🏻


lol84
3 weeks ago

Hope it works for you Mark, good luck 🤞


lightning87
3 weeks ago

Good luck Mark!

I’ve been on Tecfidera for about 6 months now. No gastric issues here but have the very occasional flush that can be itchy. It goes within about 15 mins though so not too bad.

I think Tec was the right choice for me but suppose we’ll see if it’s working after my next annual MRI.

Take care x


mark_harlin
3 weeks ago

Thanks for all your kind words.


arbee
3 weeks ago

Good luck Mark, Tecfidera doesn’t agree with some people and it doesn’t sound very nice if you are one of them but don’t let that worry you too much as the majority of people seem to cope with it just fine. I’m one of the lucky ones and have been on it for nearly 18 months now, the first couple of months were pretty tough going but since then I’ve been ok, no relapses and I very rarely get a bad stomach like I did in the early days of taking it.

Search on here for Tecfidera and you’ll find plenty of helpful advice , eat the right things (there may be some trial and error of what works well for you) and don’t stray too far from a toilet for the first couple of months (it does get better over time) and all being well, you will hardly notice taking it by the end of April.


kel62
3 weeks ago

Hi Mark, there is a lot of good advice on here & that’s so great! I’ve been on Tecfidera for about 5 years now & never had the stomach issues, but had the sunburn feeling, but it wasn’t bad & I learned to just let it pass. Once I got on regular times a day every day & a regular routine they subsided after a few months. I’ve been doing fairly well since I’ve been on it, I was in a wheelchair before hand, so I’d say walking or limping around is a much better place to be, lol. You’ll find, as you go along in the MS communities, & there are tons of them, that no two people are alike, similar, but not alike. Be careful not to get involved with the Oh, poor me ones, & you’ll make it. Good luck & God Bless


mark_harlin
3 weeks ago

Yeah thanks for that. So far I’m routining myself at trying to take the meds at the same time and drinking plenty of water. Also mak8ng sure I’m eating the right things. I’m only in the 1st week on my meds having half a dose 120mg this week up to 240mg next week. Thanks for your message.


chezn87
3 weeks ago

Hi mark, I’ve been in tecfidera since November, first two weeks I had a bit of a dodgy stomach but settled quite quickly, as long as you remember to take it alongside something substantial to eat, you shouldn’t see too many symptoms, like many I have the ood flush and itchy feet lol but I think the main one is they keep check on your white blood count as fighting even the common cold can be challenging, I’m on my second course of antibiotics and steroids after taking a pretty bad chest infection it could be tecfidera or just my immune system going down the pan because of ms lol, the ms nurses are very good they’ll give you all the information you need and no question is too silly hope you get on well mark 👍🏻

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.